MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 2-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 2-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number 423H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a hernia procedure on (b)(6) 2018 and a suture was used.During surgery the suture broke while knotting.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Pc-(b)(4).It was reported performance breakage suture.A needle-suture piece and two unopened samples were returned for analysis.During the visual inspection of opened sample (needle/suture pieces, the swage and attachment area were as expected, and the ends suture piece was observed busted.Also, a functional test was performed and the tensile force were above the minimum requirements.Two unopened samples were inspected visually, no defects were found on the packages.The samples were opened, and the swage and attachment area of needles were as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to the condition of opened sample, the assignable cause of performance breakage suture, was suggests an improper handling of the sample.Per the condition of the representative samples, no performance - breakage suture was found on the sutures and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 5 device issues captured in reports 2210968-2018-76158, 2210968-2018-76159, 2210968-2018-76160, 2210968-2018-76161, 2210968-2018-76162.Analysis results have been included in follow-up reports for each.

Brand Name
SILK SUTURE 30"(75CM) 2-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7925529
Report Number2210968-2018-76162
Device Sequence Number1936835
Product Code GAP
UDI-Device Identifier10705031005297
UDI-Public10705031005297
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number423H
Device Lot NumberAF3811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date10/31/2018
Patient Sequence Number1